Common "Antidepressants" queries answered by top doctors | iCliniq

Antidepressants

The medicines used to treat the symptoms of clinical depression are called antidepressants. They are also used to treat generalized anxiety disorder (GAD), obsessive-compulsive disorder (OCD), and sometimes for post-traumatic stress disorder. Some of the antidepressants commonly used are Fluoxetine, Imipramine, Bupropion, and Sertraline.

Recently Answered Questions Recently Answered Questions

All the answers published on this website are written by verified Health and Wellness Experts and Therapists. The Content has been moderated by the iCliniq Content Review Team before publication. Post your health questions on iCliniq-Wellness by choosing the right Wellness Specialty and get them answered. Your queries will be answered 24/7 by top Wellness Experts from iCliniq-Wellness.

I have not been taking my antidepressant, and had a breakdown. Kindly help.

Query: Hello doctor,I have not been taking my antidepressants (Escitalopram), and I had a breakdown in front of my family who do not know anything about my depression, suicidal thoughts, and OCD. And I am currently locked in the bathroom and cannot stop crying, and I cannot see my therapist in a month. Kin...  Read Full »


Arooj Maqsood Ahmed Warraieh

Answer: Hello, Welcome to icliniq.com. Your present condition may be due to not taking medications, it aggravated. At first, take your dose and consult some other professional near you for drugs and help you from coming out of this phase. Besides, the problem you are facing cannot be hidden from close rel...  Read Full »

How long will it take for a patient with CHF and BP to develop seratonin syndrome?

Query: Hello doctor, My father is a 73-year-old male with the following diagnoses: Essential tremor, congestive heart failure (he has a pacemaker), hypertension, borderline diabetes, arthritis in the hips, depression (moderate to severe) and cognitive issues. He received an epidural yesterday for pain...  Read Full »


Dr. Arul Amuthan L

Answer: Hi, Welcome to icliniq.com. Looking at the age and co-morbid conditions, the polypharmacy (multiple drugs) is a must. At the same time, the clinician will assess (monitor) the patient for any serious side effects or drug incompatibility. Since your father has many geriatric complaints, I feel all...  Read Full »

I want to lose weight. Please help.

Query: Hi doctor, I am a 30 year old male and I have been on Cipralex 20 mg for my depression for more than a year now. When I started Cipralex 10 mg I was fine. However, when my depression worsened I was given Mirtazapine 30 mg and my weight increased a lot. I gained 15 kg in three months, mostly around ...  Read Full »


Bhanushali Sonali Suresh Tara

Answer: Hello, Welcome to icliniq.com. I went through your query which says you are on anti-depression medicine. And you are concerned about weight gain but as I can see the details given your height is 175 cm and weight is 33 kg in which case you are not overweight at all. You need to start with proper ...  Read Full »

I have serotonin syndrome. Will my serotonin rebalance?

Query: Hello doctor, I have serotonin syndrome or toxicity from a tricyclic antidepressant. I stopped taking it seven weeks ago. Most of my neurological symptoms have gone. I stick to a low tryptophan diet but if I eat something higher in tryptophan or get stressed, I feel nauseous, depressed, agitated and...  Read Full »


Dr. Arul Amuthan L

Answer: Hi, Welcome to icliniq.com. Since your serotonin syndrome is drug induced, it must be normalized within a wash out period. I mean normalized gradually once you stop it. You maytake another antidepressant that is safe for you. Eating tryptophan rich foods or stress inducing some symptoms to you, I f...  Read Full »

Based on my symptoms, am I suffering from depression?

Query: Hello doctor, I am a medical student and want to know about if I am suffering from depression. I have mood swings. My concentration in studies has decreased. I have lost interest in activities, especially my hobbies and I have recurrent thoughts coming now and then. Sometimes, I could not sleep, or ...  Read Full »


Dr. Meena. Parth Singh

Answer: Hi, Welcome to icliniq.com. The sign and symptoms you have depicted are highly suggestive of depression. The standard features of depression are loss of pleasure in previously pleasurable activities, persistent sad or irritable mood, dysphoria (state of unease), lack of energy and enthusiasm, sleep ...  Read Full »

Will taking Tranylcypromine and Modafinil at the same time affect their efficacy?

Query: Hi doctor,A question related to the compatibility of two drug molecules, an anti-depressant and a molecule designed to help overcome sleep disorder, enhance wakefulness. Jatrosom (Tranylcypromine) 20 mg thrice per day, and additionally Modafinil 100 mg in the morning. The Jatrosom treatment leads to...  Read Full »


Dr. Amrit Agarwal

Answer: Hello,Welcome to icliniq.com.Jatrosom (Tranylcypromine) is a drug used to treat depression and may lead to drowsiness or tiredness as its side effects. On the other side, Modafinil is a psychostimulant drug. A combination of both might affect each other's efficacy or counteract each other's effect.S...  Read Full »

Will Kratom with antidepressants cause anxiety flare-ups?

Query: Hello doctor, I have OCD and anxiety and have been on Prozac and Mirtazapine for about three months. I used to be dependent on marijuana for about six months. I decided to quit three months ago and started using kratom to help quell my marijuana cravings. For the most part, it did not seem to affec...  Read Full »


Sibananda Mishra

Answer: Hello, Welcome to icliniq.com. You already have OCD and anxiety also. You are taking psychiatric medicines and also drugs. What is your age? As a psychologist, I want to say that first of all you consult a psychiatrist for your medications and drugs also. From psychological point of view, you hav...  Read Full »

ask-doctor-img Ask a Wellness Expert Online

Choose a Specialty
* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.